Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can accutane cause erectile dysfunction and penis gland inflammation?

hi.. can accutane cause erectile dysfunction?? I have been on accutane for 4 months and suddenly i m experiencing troubles with erection of my penis. Also I have very dry skin on my penis head and the glans on my penis seem to be inflames. They are kind of buldging out. Could that be causing the erection problems to me?? Thank you.
Thu, 29 Oct 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Accutane contains isotretinoin is a drug which is used to treat severe acne that hasn't responded to other treatments. This drug is vitamin A derivative (retinoid). Accutane can be associated with sexual dysfunction including sexual dysfunction including erectile dysfunction and decreased libido and that the mechanism may be a reduction in plasma testosterone. Testosterone, the major male hormone is a key driver of sexual arousal and erection. One of the proposed ways that it may produce its therapeutic effects is through suppressing testosterone levels in the body. Another possible cause of sexual problems could be the mental issues on one's sex drive.

A link between Accutane and psychiatrist conditions like depression. Because depression can negatively impact your sex drive. It can cause erectile dysfunction, sometimes more than a after starting treatment. However, symptoms seemed to resolve after discontinuing the medication. Small sebaceous glands lie just under the skin surface and make an oil (sebum) that keeps the skin supple and smooth. Accutane works by reducing the production of skin's natural oil and makes the skin dry. Even glans penis becomes dry due to this therapeutic effect and dryness can lead the penis and its associated parts more prone to develop inflammation.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Isotretinoin


Can accutane cause erectile dysfunction and penis gland inflammation?

Hi, Accutane contains isotretinoin is a drug which is used to treat severe acne that hasn t responded to other treatments. This drug is vitamin A derivative (retinoid). Accutane can be associated with sexual dysfunction including sexual dysfunction including erectile dysfunction and decreased libido and that the mechanism may be a reduction in plasma testosterone. Testosterone, the major male hormone is a key driver of sexual arousal and erection. One of the proposed ways that it may produce its therapeutic effects is through suppressing testosterone levels in the body. Another possible cause of sexual problems could be the mental issues on one s sex drive. A link between Accutane and psychiatrist conditions like depression. Because depression can negatively impact your sex drive. It can cause erectile dysfunction, sometimes more than a after starting treatment. However, symptoms seemed to resolve after discontinuing the medication. Small sebaceous glands lie just under the skin surface and make an oil (sebum) that keeps the skin supple and smooth. Accutane works by reducing the production of skin s natural oil and makes the skin dry. Even glans penis becomes dry due to this therapeutic effect and dryness can lead the penis and its associated parts more prone to develop inflammation. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General & Family Physician